قالب وردپرس درنا توس
Home / Health / The number of fentanyl overdoses in Washington rose by 70 percent, health officials say

The number of fentanyl overdoses in Washington rose by 70 percent, health officials say



Photo of Public Health Seattle & King County shows pills containing fentanyl sold on the streets of Seattle.

OLYMPIA, Wash. ̵

1; The number of people dying from an overdose of fentanyl fatalities rose nearly 70 percent this year Washington recently had health officials in Washington.

In the first half of 2018, there were 81 deaths with fentanyl compared to 48 deaths that were registered in the same period in 2017. Health.

Fentanyl is a potent opioid that is about 30 to 50 times more potent than pure heroin. A dose the size of a few grains of salt can kill an average person.

Tests show that fentanyl is found in a variety of counterfeit pills that look like prescription opioids. It was also found in white and colored powders and could possibly be present in any illicit drug.

Public health authorities described Fentanyl's increasing presence as a "dangerous development" for users of illegal opiates who may not be aware of the presence of fentanyl.

"While fentanyl is a major cause of death for overdose in other parts of the United States, our state is now seeing a rise in its deadly impact," said Drs. Kathy Lofy, state health officer. "We need people who are taking illegal drugs for treatment and other measures to reduce the risk of overdose."

Some measures that illegal opiate users can take to protect themselves from overdose:

  • Treatment for recovery Helpline. Information is a confidential call at 1-866-789-1511.
  • Wear naloxone. Visit Stopoverdose.org to see sites offering Naloxone in Washington.
  • If you overdose, call 911, give Naloxone and rescue your breathing. Several doses of naloxone may be needed to restore respiration. Under the law of the State of Washington, neither the victim nor persons who help with overdose are prosecuted for drug possession.
  • Never use drugs alone.
  • Be careful if you use too fast. Fentanyl is fast and deadly. Many experienced opioid users have overdosed or died too fast and too much.

Source link